MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LINER 20 DEGREE ELEVATED RIM 32 MM I.D. FOR USE WITH 58 MM O.D. SHELL; PROSTHESIS, HIP

ZIMMER BIOMET, INC. LINER 20 DEGREE ELEVATED RIM 32 MM I.D. FOR USE WITH 58 MM O.D. SHELL; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Subluxation (4525); Metal Related Pathology (4530)
Date of Event 10/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a left total hip arthroplasty.Subsequently, the patient was revised approximately 1 year later due to pain and hematoma from an unknown injury to left leg.During the revision noted metallosis, scarring and local tissue reaction.The head, neck, and liner were exchanged, the cerclage wires were removed and i&d to hematoma without complications.Subsequently an irrigation and debridement was performed approximately seven (7) months after revision due to recurrent hematoma with 3 previous aspirations with negative cultures.The large hematoma was excised with drain placed without complications.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0002648920 - 2023 - 00155.D10: cat# 00-2232-004-18, lot# 63674177, cable ready gtr cocr cable.Cat#00-2232-004-18 ,lot# 63716290, cable ready gtr cocr cable.Cat# 00-6202-058-22 ,lot# 63365727, tm acet shell 58mm cluster.Cat# 00-7713-013-00, lot# 63675172, m/l tpr kinectiv stem sz 13.5.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: additionally, it was reported the patient was experiencing multiple subluxation events prior to the revision.A definitive root cause cannot be determined for all issues reported besides the hematoma.No problem was found with the devices regarding the hematoma, as review by a hcp determined it was procedure related.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
LINER 20 DEGREE ELEVATED RIM 32 MM I.D. FOR USE WITH 58 MM O.D. SHELL
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17325980
Report Number0001822565-2023-01886
Device Sequence Number12140000
Product Code LPH
UDI-Device Identifier00889024125636
UDI-Public(01)00889024125636(17)220331(10)63624802
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K990135
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberN/A
Device Catalogue Number00632005832
Device Lot Number63624802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2023
Initial Report FDA Received Date07/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale